Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 12, 2014, 2:00 AM PST for Elko County, White Pine County, Nevada. It took effect at Jan 12, 2014, 4:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 2:00 AM PST (10:00 UTC)
- In effect from
- Jan 12, 2014, 4:00 AM PST
- Expired
- Jan 12, 2014, 6:08 PM PST
- In force
- 14 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS75 KLKN 121000 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PST SUN JAN 12 2014 ...STRONG AND GUSTY WEST WINDS IN ELKO COUNTY TODAY... .STRONG NORTHWEST FLOW WILL CONTINUE OVER ELKO COUNTY TODAY. WEST TO NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON...WITH THE STRONGEST WINDS ON PASSES...SUMMITS...AND EAST OF MOUNTAIN RANGES. WINDS ARE EXPECTED TO QUICKLY SUBSIDE THIS EVENING. NVZ031-033-034-039-130300- /O.NEW.KLKN.WI.Y.0003.140112T1200Z-140113T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 200 AM PST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST TO NORTHWEST AT 20 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGER LOCALIZED GUSTS NEAR 60 MPH WILL OCCUR ON THE HIGHER TERRAIN AND WIND PRONE LOCATIONS. * TIMING...WINDS WILL REMAIN STRONG ALL DAY TODAY BEFORE DIMINISHING QUICKLY AFTER SUNSET THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...WELLS... PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. CROSS WINDS AND SUDDEN GUSTS WILL BE MOST INTENSE ON NORTH-SOUTH ROADWAYS SUCH AS U.S. HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
2 follow-up statements
197 WWUS75 KLKN 122221 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 PM PST SUN JAN 12 2014 NVZ031-033-034-039-130300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-140113T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 221 PM PST SUN JAN 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL BEGIN TO DECREASE AFTER SUNSET. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...WELLS... PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. CROSS WINDS AND SUDDEN GUSTS WILL BE MOST INTENSE ON NORTH-SOUTH ROADWAYS SUCH AS U.S. HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
044 WWUS75 KLKN 130208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 608 PM PST SUN JAN 12 2014 NVZ031-033-034-039-130315- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-140113T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 608 PM PST SUN JAN 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS MUCH OF ELKO COUNTY HAVE DECREASED TO BELOW WIND ADVISORY THRESHOLDS. WIND SPEEDS THIS EVENING WILL GENERALLY BE FROM 10 TO 20 MPH WITH GUSTS TO 30 MPH...DECREASING AFTER MIDNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:00 AM PST, 0 minutes earlier.
Area forecast discussion, Jan 12, 2:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PST SUN JAN 12 2014 .SYNOPSIS...CLOUDS AND SCATTERED SNOW SHOWERS WILL PERSIST ACROSS NORTHEAST NEVADA TODAY...ALONG WITH STRONG GUSTY WINDS MAINLY ACROSS NORTHERN AND EASTERN ELKO COUNTY. STRONG HIGH PRESSURE WILL BRING AN EXTENDED PERIOD OF DRY WEATHER TO NEVADA NEXT WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. VIGOROUS SHORTWAVE WILL EXIT INTO WESTERN UTAH BY 4 AM. BAND OF RAIN/SNOW SHOWERS TRAILING ALONG/BEHIND THE COLD FRONT ACROSS CENTRAL NEVADA WILL END BY SUNRISE. JET DYNAMICS AND LIFT WERE IMPRESSIVE WITH THIS SYSTEM, ENOUGH TO GENERATE A RARE JANUARY LIGHTNING STRIKE BETWEEN WELLS AND HD SUMMIT AROUND MIDNIGHT. STRONG NW WINDS IN PROGRESS THIS MORNING AT THE TYPICAL POST- FRONTAL WIND PRONE LOCATIONS OF TONOPAH AND WENDOVER. TODAY...OVERRUNNING MOISTURE WILL SPILL INTO NE NEVADA, PRODUCING THICK CLOUDS AND SOME SCATTERED SNOW SHOWERS FOCUSED ON THE HIGHER TERRAIN OF ELKO COUNTY. 00Z GFS MOST ROBUST WITH THIS, FORECASTING ANOTHER INCH OR SO AROUND JARBIDGE AND NORTHERN ELKO COUNTY. LARGER IMPACT TODAY WILL BE THE WIND, AS VERY STRONG NW FLOW /700 MB WINDS OF 50-60 KTS/ CONTINUES MAINLY ACROSS ELKO COUNTY, WEAKER ELSEWHERE. ISSUED ANOTHER WIND ADVISORY FOR NORTHERN ELKO COUNTY, EASTERN ELKO COUNTY EAST OF THE RUBIES INCLUDING WEST WENDOVER, AND THE RUBY MTNS/EAST HUMBOLDT RANGE. THE ADVISORY WILL BE IN EFFECT ALL DAY, AND IS SET TO EXPIRE AT 7 PM THIS EVENING. WIND GUSTS OF 45 MPH WILL BE COMMON, WITH A FEW GUSTS APPROACHING HIGH WIND WARNING CRITERIA ON THE FAVORED SUMMITS/PASSES AND DOWNWIND OF THE RUBY MOUNTAINS. W/NW WINDS WILL BE VERY STRONG ON THE RUBIES TODAY, WITH GUSTS OF 60-70 MPH LIKELY. IF PLANNING WEEKEND OUTDOOR ACTIVITIES TAKE NOTE. AWAY FROM THE ADVISORY AREA, W/NW WINDS WILL BE MUCH WEAKER, BUT STILL BREEZY AT 15-25 MPH FOR ALL OTHER ZONES. ANY COLD AIR ADVECTION BEHIND THE DEPARTING SHORTWAVE THIS MORNING WILL BE QUICKLY REPLACED BY WARM AIR ADVECTION AHEAD OF THE INCOMING HIGH PRESSURE RIDGE THIS AFTERNOON. THUS, NOT MUCH COLDER THAN SATURDAY WITH HIGHS MAINLY IN THE UPPER 30S. MONDAY AND TUESDAY...STRONG HIGH PRESSURE OVER THE EASTERN PACIFIC, THAT HAS DOMINATED OUR WEATHER MOST OF THIS WINTER, WILL AGGRESSIVELY BUILD INTO THE WESTERN GREAT BASIN. MODELS UNANIMOUSLY PLACE A 585 DM UPPER HIGH NW OF SAN FRANCISCO MONDAY AFTERNOON, AND EXPAND IT EAST AS AN IMPRESSIVE 586-587 DM UPPER HIGH OVER NORTHERN CALIFORNIA TUESDAY AFTERNOON. CLOUDS AND WINDS WILL STEADILY DECREASE MONDAY THROUGH TUESDAY AS HEIGHTS BUILDS AND THE ATMOSPHERE WARMS ALOFT, WITH LIGHT WINDS AND A CLEAR SKY EXPECTED BY TUESDAY. GFS BUFR SOUNDINGS REVEAL INVERSIONS DEVELOPING ACROSS NEVADA TUESDAY AFTERNOON, AS 700 MB TEMPS APPROACH 0C. CONTINUE TO FEEL THE LACK OF APPRECIABLE SNOW COVER WILL KEEP THE STRENGTH OF THE INVERSIONS IN CHECK, AT LEAST IN OUR PART OF THE GREAT BASIN. AFTERNOON HIGHS MONDAY AND TUESDAY IN THE MID TO UPPER 30S IN ANY INVERTED VALLEYS, WITH 40S ELSEWHERE. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. PACIFIC HIGH PRESSURE WILL BE THE DOMINANT FACTOR IN THE LONG TERM PERIOD. THE STRENGTH AND AMPLITUDE OF THE PACIFIC RIDGE FEATURE WILL BE AT MAXIMUM VALUE TUESDAY NIGHT WITH THE RIDGE AXIS CUTTING ALONG THE CALIFORNIA COASTLINE. THEREAFTER...THE RIDGE WILL UNDERGO DE-AMPLIFICATION AND VERY SLOWLY PROGRESS EAST ACROSS THE GREAT BASIN AND INTO UTAH. NO PRECIPITATION IS EXPECTED WITH NO WIND CONCERNS. PERSISTENCE IS THE KEY TO DAYTIME HIGHS AND OVERNIGHT LOWS IN THIS DRY PATTERN. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE 40S ACROSS NORTHERN NEVADA TO THE MID 50S SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA. LOW TEMPERATURES WILL GENERALLY RANGE FROM THE TEENS TO THE MID 20S. && .AVIATION...SHOWERS MAY IMPACT KWMC KEKO AND KELY TODAY...AND KEKO THROUGH TONIGHT...WITH INTERMITTENT MVFR CIGS...AS A LOW PRESSURE SYSTEM MOVES EAST OF THE STATE. WINDS MAY REMAIN GUSTY AT KEKO AND KTPH THROUGH THE MORNING HOURS AS WELL. LOW CLOUDS WILL HOVER OVER THE TAF SITES THROUGH DAYBREAK MONDAY MORNING. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 PM PST THIS EVENING FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY. && 99/92/92
Hazardous weather outlook, Jan 11, 7:50 PM PST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 750 PM PST SAT JAN 11 2014 NVZ031-130400- NORTHERN ELKO COUNTY- 750 PM PST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NVZ030-034-036>040-130400- HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- 750 PM PST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NVZ033-035-041-130400- SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHEASTERN NYE COUNTY- 750 PM PST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.